Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 269, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 3, 2013, 4:08 PM EDT for Hancock County, Putnam County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2013, 4:08 PM EDT (20:08 UTC)
- Expired
- Sep 3, 2013, 5:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Hancock County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2261 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
615
WUUS52 KFFC 032008
SVRFFC
GAC141-237-032100-
/O.NEW.KFFC.SV.W.0269.130903T2008Z-130903T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PUTNAM COUNTY IN CENTRAL GEORGIA
HANCOCK COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 500 PM EDT
* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST
OF SPARTA...MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEVEREUX...BEULAH AND LINTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3314 8289 3312 8292 3311 8298 3308 8301
3306 8309 3309 8312 3315 8309 3317 8319
3329 8329 3337 8318 3336 8316 3339 8312
3319 8285
TIME...MOT...LOC 2008Z 317DEG 10KT 3328 8314
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:33 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 3, 2:33 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 233 PM EDT TUE SEP 3 2013 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... SLOW MOVING COLD FRONT ACROSS N GA IS EXPECTED TO STALL ACROSS THE CENTRAL TO S GA AREA ON WEDNESDAY. AFTERNOON RADAR HAS ISOLATED TO SCATTERED SHOWERS AND STORMS DEVELOPING FROM ABOUT ATL-AHN AND S AND THIS SEEMS TO LINE UP WITH THE BEST INSTABILITY. ACTIVITY IS EXPECTED TO ENDING THIS EVENING WITH THE LOSS OF DAY TIME HEATING. BEST CHANCES FOR WEDNESDAY LOOK TO BE ACROSS CENTRAL GA WHERE AFTERNOON HEATING WILL GENERATE SOME INSTABILITY...MOST SO ACROSS THE SOUTHERN PORTION OF CENTRAL GA CLOSEST TO THE FRONT. DURING THIS PERIOD THE MAIN UPPER LEVEL TROUGH AXIS WILL SHIFT EAST OF THE AREA AND THIS SHOULD DECREASE THE POSSIBILITY OF SHORT WAVE ENERGY HELPING ANY CONVECTION. FORECAST LOW TEMPERATURES RUNNING NEAR NORMAL TONIGHT FAVORING A MODEL BLEND. FORECAST HIGH TEMPERATURES RUNNING NEAR NORMAL FOR WEDNESDAY FAVORING THE COOLER MET. OVERALL CONFIDENCE IS MEDIUM TO HIGH BDL .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... FOR THE EARLY PART OF THE LONG TERM...HAVE TAKEN OUT THE POPS FOR THURSDAY OVER CENTRAL GA. IT APPEARS ALL THE MODELS ARE PUSHING THE FRONT SOUTH OF THE CWA AND SPREADING THE DRY AIR FURTHER INTO THE STATE. OTHERWISE...NO OTHER CHANGES PLANNED. PREVIOUS LONG TERM DISCUSSION FOLLOWS... 17 LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED AT 357 AM EDT TUE SEP 3 2013/ MODELS CONSISTENT IN KEEPING DRY AIR ACROSS NORTH GEORGIA THROUGH THE END OF THE WEEK AS THE FRONTAL BOUNDARY STALLS JUST SOUTH OF THE CWA. DRYING ALOFT AND LOW PRECIPITABLE WATER SHOULD KEEP CONVECTION OUT OF MUCH OF THE CWA THROUGH THURSDAY NIGHT...EXCEPT FOR SLIGHT CHANCE AFTERNOON AND EVENING ALONG THE LAST ROW OR TWO OF COUNTIES SOUTH OF COLUMBUS TO MACON. MOISTURE BEGINS SPREADING BACK INTO THE FORECAST AREA ON FRIDAY AS LOW LEVEL WINDS TURN TO THE EAST AND SOUTHEAST. HOWEVER WITH UPPER RIDGE BUILDING OVER THE SOUTHEAST STATES THROUGH THE END OF THE PERIOD...EXPECTING ONLY LOW CHANCE OR SLIGHT CHANCE AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA. 41 && .AVIATION... 18Z UPDATE... SOME MVFR/VFR CEILINGS TO START BUT MAINLY VFR CONDITIONS WITH SCT-BKN 3000-5000 FT CU. BEST CHANCES FOR THUNDERSTORMS LOOK TO BE ACROSS MAINLY CENTRAL GA THIS AFTERNOON/EARLY EVENING. SURFACE WINDS W-NW 10 KTS OR LESS DIMINISHING WITH SUNSET. PATCHY TO AREAS OF FOG LATE TONIGHT. //ATL CONFIDENCE...18Z UPDATE... LOW-MEDIUM CONFIDENCE FOR MVFR CEILINGS 18-20Z. MEDIUM CONFIDENCE FOR NO CONVECTION. HIGH CONFIDENCE ALL OTHER ELEMENTS INTO TONIGHT. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 88 66 89 / 20 10 5 5 ATLANTA 70 86 69 89 / 10 10 5 5 BLAIRSVILLE 63 82 61 85 / 10 10 5 5 CARTERSVILLE 65 85 63 88 / 10 10 5 5 COLUMBUS 71 91 72 90 / 20 20 5 10 GAINESVILLE 69 84 67 88 / 10 10 5 5 MACON 70 91 69 90 / 20 20 5 10 ROME 66 85 62 88 / 5 10 5 5 PEACHTREE CITY 67 86 62 89 / 20 10 5 5 VIDALIA 72 91 72 92 / 20 30 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....17 AVIATION...BDL
Hazardous weather outlook, Sep 3, 5:07 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 507 AM EDT TUE SEP 3 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 507 AM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS MUCH OF NORTH AND CENTRAL GEORGIA AS A SURFACE FRONT PUSHES INTO THE STATE. BRIEF HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE THE MAIN THREATS WITH ANY DEVELOPMENT. THUNDERSTORMS WILL DIMINISH ACROSS NORTH GEORGIA TONIGHT BUT SCATTERED THUNDERSTORMS MAY LINGER IN CENTRAL AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ACROSS CENTRAL GEORGIA...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON FOR THE NEXT SEVERAL DAYS AS A FRONT STALLS NEAR THE AREA. SHOWER AND THUNDERSTORM CHANCES WILL BE AT A MINIMUM ACROSS NORTH GEORGIA FOR THE NEXT SEVERAL DAYS AS DRIER AIR PUSHES INTO THE AREA BEHIND THE FRONT. BY THE WEEKEND...TYPICAL AFTERNOON SHOWERS AND THUNDERSTORM CHANCES INCREASE AS ATMOSPHERIC MOISTURE INCREASES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 3, 3:16 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT TUE SEP 3 2013
GAZ050-051-061-062-032000-
316 PM EDT TUE SEP 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WARREN...TALIAFERRO...GREENE AND HANCOCK COUNTIES UNTIL 400 PM
EDT...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CAREY TO WHITE PLAINS...MOVING SOUTHEAST AT
10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WARREN...TALIAFERRO...GREENE AND HANCOCK COUNTIES THROUGH 400
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROBINSON...VEAZEY...CAREY...SILOAM...GREENSBORO...ALEXANDER STEPHENS
PARK...CRAWFORDVILLE...WHITE PLAINS...REYNOLDS PLANTATION...
LIBERTY...SPRINGFIELD...MAYFIELD...SHOULDERBONE...POWELTON AND
CULVERTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3323 8316 3328 8321 3331 8315 3334 8314
3339 8319 3338 8322 3340 8322 3340 8324
3349 8328 3354 8327 3357 8331 3360 8290
3334 8263
TIME...MOT...LOC 1917Z 308DEG 9KT 3350 8322 3348 8308
3350 8299The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:46 AM EDT | Special Weather Statement | FFC | Towns, Union | 29 min |
| Sep 3, 6:47 AM EDT | Special Weather Statement | FFC | Towns, Union | 28 min |
| Sep 3, 3:16 PM EDT | Special Weather Statement | FFC | Greene, Hancock, Taliaferro | 44 min |
| Sep 3, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro, Warren | 45 min |
| Sep 3, 4:15 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 45 min |
| Sep 3, 4:31 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike | 44 min |
| Sep 3, 4:34 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Sep 3, 4:39 PM EDT | Special Weather Statement | FFC | Talbot, Upson | 51 min |
| Sep 3, 4:55 PM EDT | Special Weather Statement | FFC | Washington | 50 min |
| Sep 3, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 46 min |
| Sep 3, 5:23 PM EDT | Special Weather Statement | FFC | Crawford, Taylor, Upson | 52 min |
| Sep 3, 5:55 PM EDT | Special Weather Statement | FFC | Sumter | 65 min |
| Sep 3, 5:59 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs | 46 min |
| Sep 3, 6:34 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens, Twiggs | 41 min |
| Sep 3, 6:45 PM EDT | Special Weather Statement | FFC | Houston | 30 min |
| Sep 3, 7:16 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Houston, Laurens, Pulaski | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.